MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 07026889190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas pure e 402 analytical unit (serial number: (b)(6)).The investigation determined that the elecsys anti-hcv ii assay performed within specifications.The customer did not follow the recommendations outlined in the method sheet for confirmation testing.Specifically, all initially reactive or borderline samples should be retested in duplicate using the elecsys anti-hcv ii assay, and repeatedly reactive samples must be confirmed using supplemental methods such as immunoblot or hcv rna detection.No confirmation testing was performed in this case.Single false positive results are covered by the assay's specificity claim.A definitive root cause for the reported event could not be determined based on the available information.
 
Event or Problem Description
The initial reporter alleged a false positive result for one patient sample tested with the elecsys anti-hcv ii assay on the cobas pure e 402 analytical unit.The patient sample generated a result of 19.10 cut-off index (coi) with the elecsys anti-hcv ii assay.The same sample was tested with the diasorin method and found to be negative.No immunoblot or polymerase chain reaction (pcr) testing was performed.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23099752
Report Number1823260-2025-03262
Device Sequence Number13098220
Product Code MZO
UDI-Device Identifier04015630939947
UDI-Public04015630939947
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P140021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07026889190
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown